MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC CVC SET: 3-LUMEN 8.5FR X 20CM; CATHETER, PERCUTANEOUS

ARROW INTERNATIONAL LLC CVC SET: 3-LUMEN 8.5FR X 20CM; CATHETER, PERCUTANEOUS
Model Number IPN918647
Medical Device Problem Codes Unraveled Material (1664); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 12/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: incident occurred on (b)(6) 2023.In the operating theatre during a puncture in the left jugular vein under ultrasound, it was found that the puncture needle could not be inserted through the guide.The guide was stuck in the needle, and the procedure was therefore unsuccessful.A compression and the presence of a visible hematoma on ultrasound made it impossible to puncture again on the left with a 2nd kit.So a new puncture on the right was carried out with a kit from another reference.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
Qn#(b)(4) the report that the guide wire unravelled was confirmed through examination of the returned sample.The customer returned one guide wire assembly and a 18ga introducer needle for analysis.Signs-of-use in the form of biological material were observed.Visual analysis of the guide wire revealed that it was unravelled towards the distal end.The unravelled portion was lodged inside the introducer needle.Moderate force was required to free the guide wire.Once freed, large quantities of dried biological material were observed on the coils of the guide wire.Further microscopic examination confirmed the damage.The core wire appeared to separate directly adjacent to the distal weld.The distal and proximal welds appeared full and spherical.The broken core wire measured 602mm in length via calibrated ruler, which was within the specification of 596mm-604mm per the guide wire product drawing.The outside diameter (od) of the guide wire measured 0.800mm via calibrated caliper, which was within the od specification of 0.788mm-0.826mm per the guide wire product drawing.The needle cannula outer diameter measured 0.0495" via calibrated caliper, which was within the specificat ion limits of 0.0495"-0.0505" per the cannula product drawing.The cannula inner diameter measured 0.041" via calibrated pin gauge, which was within the specification limits of 0.041"-0.043" per the cannula product drawing.Functional inspection was performed per ifu statement, "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle".Moderate force was required to remove the guide wire from the cannula.Large quantities of dried biological material were observed exiting the cannula.Once removed, the proximal end of the guide wire was inserted through the needle cannula.Resistance was encountered as more biological material exited the needle cannula.Once all biological material was removed, the guide wire passed through the cannula with little to no issue.A manual tug test confirmed that the proximal weld was intact.The ifu provided with the kit informs the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained, and further consultation requested".A device history record review was performed, and no relevant manufacturing issues were identified.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances, unintentional use error caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported that: incident occurred on (b)(6)2023.In the operating theatre during a puncture in the left jugular vein under ultrasound, it was found that the puncture needle could not be inserted through the guide.The guide was stuck in the needle, and the procedure was therefore unsuccessful.A compression and the presence of a visible hematoma on ultrasound made it impossible to puncture again on the left with a 2nd kit.So a new puncture on the right was carried out with a kit from another reference.

Brand Name
CVC SET: 3-LUMEN 8.5FR X 20CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18464100
Report Number3006425876-2024-00037
Device Sequence Number7117026
Product Code DQY
UDI-Device Identifier10801902029017
UDI-Public10801902029017
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberIPN918647
Device Catalogue NumberCS-15853
Device Lot Number71F22E7679
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2023
Supplement Date Received by Manufacturer01/31/2024
Initial Report FDA Received Date01/08/2024
Supplement Report FDA Received Date02/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient Age52 YR
Patient SexUnknown